Can Ultherapy cause lymph nodes to swell?

I had Ultherapy done on my lower jaw a week ago. I have ever since noticed a swelling on my lower ( under the jaw )lymph node area. The swelling is not very noticeable but i can definitely see it and feel it . Is this normal ?

Doctor Answers 8


You do get swelling from ultherapy. I would go visit your doctor to see exactly what is going on. See exactly what your doctor says

New York Plastic Surgeon
4.9 out of 5 stars 51 reviews

Lymph Swelling Is Possible

Although localized lymph node swelling isn't a typical response, it's definitely possible. The swelling you describe is likely related to your recent Ultherapy. However, if the swelling persists for more than an additional week, or if you begin to develop other symptoms such as a fever or fatigue, see your primary care physician.

Theresa M. Jarmuz, MD
Atlanta Facial Plastic Surgeon
4.6 out of 5 stars 11 reviews

Lymph node or swelling in area of Ultherapy

Yes- Ultherapy causes inflammation below the skin's surface and the clean up mechanism involves the lymph nodes.  Generally, this condition should resolve within a few months... but don't ignore it.  Since other conditions- like cancer- can cause swollen nodes as well.  be sure to have your doctor follow you along and keep an eye on this condition.
Hope this helps!

Steven Yarinsky, MD
Albany Plastic Surgeon
4.8 out of 5 stars 16 reviews

Lymph nodes and Ultherapy - Los Angeles

Ultherapy can cause localized swelling in the area of treatment. The body may respond with some areas of lymphadenopathy. If the swollen lymph nodes don't go away quickly, I would speak to your primary doctor about other causes. 

Dr. Karamanoukian 
Los Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 93 reviews

Node Swelling

Thanks for your questions. Lymph nodes can swell after Ultherapy as your body's natural response to the treatment. In most cases, the swelling will resolve within 14 days. If it does not, consult your physician. Good luck! 

Jennifer Levine, MD
New York Facial Plastic Surgeon
4.3 out of 5 stars 24 reviews

Ultherapy and Lymph Nodes / Neck Swelling

Yes this can happen after ultherapy, diuretics, steroids and NSAIDS can help.  However, I would suggest waiting a few weeks for this to resolve.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Ultherapy lymph nodes

Thank you for your question.  Yes, Ultherapy can cause your lymph nodes to swell.  This should resolve within a week or two, if ti does not please follow up with your physician for further evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Submental lymph nodes need to be investigated and followed very very closely

Any inflammatory condition can cause lymph nodes to react.

Submental nodes under the jaw should be followed very carefully, especially in smokers.

I recommend that you seek guidance from your primary care provider and/or Ultherapy provider.

If it does not subside in several weeks, seek a consultation from a head and neck surgeon (otolaryngologist).

Dr. Karamanoukian

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.